Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 12, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 18, 2014, 5:09 PM MDT for Box Butte County, Scotts Bluff County, Sioux County, Nebraska; Goshen County, Wyoming. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2014, 5:09 PM MDT (23:09 UTC)
- Expired
- May 18, 2014, 6:15 PM MDT
- In force
- 66 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Box Butte County, NE, Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY
The radar
The Cheyenne radar (KCYS), 144 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 6:25 PM MDT | FUNNEL CLOUD | 15 N Scottsbluff, NE | 622 PM 2 FUNNEL CLOUDS OBSERVED. THIRD FUNNEL CLOUD TOUCHED DOWN FROM 632 THRU 637 PM 7NNE LAKE MINATARE. TORNADO WAS IN OPEN AREA AND NO DAMAGE WAS OBSERVED. 3 FUNNEL CLOUDS OBSERVED AT 650 PM ON THE MORRILL BOX BUTTE COUNTY LINE JUST SOUTH OF LAKE KILPATRICK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 11.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
805
WUUS55 KCYS 182309
SVRCYS
NEC013-157-165-WYC015-190015-
/O.NEW.KCYS.SV.W.0012.140518T2309Z-140519T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
509 PM MDT SUN MAY 18 2014
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
NORTHWESTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
EAST CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING...
* UNTIL 615 PM MDT
* AT 504 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM YODER TO HUBBARD HILL...AND MOVING NORTHEAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LAKE ALICE AROUND 525 PM MDT.
WATSON RANCH AROUND 555 PM MDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HENRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4243 10380 4222 10298 4185 10382 4195 10430
TIME...MOT...LOC 2309Z 231DEG 33KT 4200 10418 4192 10377
HAIL...1.00IN
WIND...60MPH
$$
RUBIN3 follow-up statements
413
WWUS55 KCYS 182333
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
533 PM MDT SUN MAY 18 2014
WYC015-182340-
/O.CAN.KCYS.SV.W.0012.000000T0000Z-140519T0015Z/
GOSHEN WY-
533 PM MDT SUN MAY 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GOSHEN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4195 10360 4191 10380 4203 10406 4219 10405
4243 10380 4222 10299
TIME...MOT...LOC 2330Z 231DEG 33KT 4212 10398 4204 10357
$$
NEC013-157-165-190015-
/O.CON.KCYS.SV.W.0012.000000T0000Z-140519T0015Z/
BOX BUTTE NE-SCOTTS BLUFF NE-SIOUX NE-
533 PM MDT SUN MAY 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SIOUX...NORTH CENTRAL SCOTTS BLUFF AND WEST CENTRAL BOX BUTTE
COUNTIES UNTIL 615 PM MDT...
AT 526 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES EAST OF TORRINGTON TO LAKE ALICE...AND MOVING
NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
WATSON RANCH AND KILPATRICK LAKE AROUND 550 PM MDT.
SEVERE STORMS WILL CROSS HIGHWAY 29 NORTH OF MITCHELL IN SOUTHERN
SIOUX COUNTY THROUGH 535 PM MDT...AND CROSS HIGHWAY 71 IN SOUTHERN
SIOUX COUNTY SOUTH OF WATSON RANCH AROUND 545 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4195 10360 4191 10380 4203 10406 4219 10405
4243 10380 4222 10299
TIME...MOT...LOC 2330Z 231DEG 33KT 4212 10398 4204 10357
HAIL...1.00IN
WIND...60MPH
$$
RUBIN827
WWUS55 KCYS 190002
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
602 PM MDT SUN MAY 18 2014
NEC157-190008-
/O.CAN.KCYS.SV.W.0012.000000T0000Z-140519T0015Z/
SCOTTS BLUFF NE-
602 PM MDT SUN MAY 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SCOTTS BLUFF
COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4222 10299 4200 10349 4201 10364 4207 10376
4243 10380
TIME...MOT...LOC 2358Z 238DEG 16KT 4212 10381 4204 10340
$$
NEC013-165-190015-
/O.CON.KCYS.SV.W.0012.000000T0000Z-140519T0015Z/
BOX BUTTE NE-SIOUX NE-
602 PM MDT SUN MAY 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SIOUX AND WEST CENTRAL BOX BUTTE COUNTIES UNTIL 615 PM MDT...
AT 553 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF MORRILL TO 8 MILES NORTHEAST OF
LAKE MINATARE...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 71 SOUTH OF WATSON RANCH OVER SOUTHERN SIOUX COUNTY THROUGH
615 PM. STORMS HAVE BEEN SLOWLY WEAKENING...THOUGH STORMS MAY
STRENGTHEN SOON WITH AVAILABLE INSTABILITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.
&&
LAT...LON 4222 10299 4200 10349 4201 10364 4207 10376
4243 10380
TIME...MOT...LOC 2358Z 238DEG 16KT 4212 10381 4204 10340
HAIL...1.00IN
WIND...60MPH
$$
RUBIN036
WWUS55 KCYS 190015
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
615 PM MDT SUN MAY 18 2014
NEC013-165-190025-
/O.EXP.KCYS.SV.W.0012.000000T0000Z-140519T0015Z/
BOX BUTTE NE-SIOUX NE-
615 PM MDT SUN MAY 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SIOUX AND WEST
CENTRAL BOX BUTTE COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 4222 10299 4200 10349 4201 10364 4207 10376
4243 10380
TIME...MOT...LOC 0015Z 238DEG 16KT 4216 10372 4208 10331
$$
RUBINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:13 PM MDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 18, 3:13 PM MDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 313 PM MDT SUN MAY 18 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 313 PM MDT SUN MAY 18 2014 SEVERE THUNDERSTORM CHANCES ARE THE FORECAST CHALLENGE BOTH THIS AFTERNOON AND MONDAY. CURRENTLY...CONVERGENCE BOUNDARY/FRONT THAT WAS OVER THE SOUTH LARAMIE RANGE YESTERDAY LOOKS TO BE LIFTING SLOWLY NORTHEAST THIS AFTERNOON. WINDS STILL SOUTHEASTERLY IN THE PANHANDLE WITH SOUTH TO SOUTHWESTERLY WINDS HERE AT CHEYENNE. PRETTY DRY HERE AT CHEYENNE WITH 2 PM HUMIDITIES AT 30 PERCENT. OUT EAST IN THE PANHANDLE...DEWPOINTS STILL CLIMBING INTO THE 50S. SCOTTSBLUFF HAS 53F...TORRINGTON 55...ALLIANCE 50 AND CHADRON 54 AT 2 PM. LATEST MESOANALYSIS FROM SPC SHOWS THE PANHANDLE STILL CAPPED WITH CONVECTIVE INHIBITION AROUND 100 J/KG. WE ARE STARTING TO SEE CONVECTION DEVELOPING NORTH OF CHEYENNE NEAR CHUGWATER WHERE THE ATMOSPHERE IS LESS CAPPED. NEXT UPSTREAM FRONTAL BOUNDARY OVER SOUTHEAST IDAHO. FOR LATER THIS AFTERNOON...WE DO SEE A WINDOW THIS AFTERNOON WHERE EXTREME WESTERN NEBRASKA AND FAR EASTERN WYOMING LOSES THE LOW LEVEL CAP. MAY NOT BE SO MUCH FOR ALLIANCE AND CHADRON...BUT SIOUX AND POSSIBLY SCOTTSBLUFF COUNTIES IN THE PANHANDLE AND GOSHEN/NIOBRARA COUNTIES IN SOUTHEAST WYOMING COULD BECOME UNCAPPED. GOING TO HAVE ANOTHER CHANCE FOR SEVERE THUNDERSTORMS MONDAY AFTERNOON AS FRONTAL BOUNDARY TO OUR WEST CURRENTLY...LOOKS TO LAY ALONG THE COLORADO/WYOMING BORDER MONDAY AFTERNOON. UPSLOPING BEHIND THE FRONT OVER THE SOUTHERN PANHANDLE AND HERE AT CHEYENNE. SHORTWAVE TRACKING ACROSS CENTRAL WYOMING WITH ASSOCIATED 95-100KT JET STREAK. MAY HAVE THE SAME ISSUE WITH LOW LEVEL CAP TOMORROW AS WE ARE HAVING TODAY. WILL NEED TO STAY ON GUARD FOR SEVERE CONVECTION DOWN THIS WAY...BASICALLY ALONG THE I-80 CORRIDOR FROM SIDNEY TO CHEYENNE. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 313 PM MDT SUN MAY 18 2014 BY WEDNESDAY GFS AND ECMWF BOTH BRING THE UPPER LOW CURRENTLY MOVING INTO OREGON AND NORTHERN CALIFORNIA SOUTHEASTWARD INTO NEVADA. THIS PATTERN PLACES EASTERN WYOMING AND WESTERN NEBRASKA UNDERNEATH A BROAD DIFFLUENT FLOW ALOFT WITH A PERSISTENT EAST TO SOUTHEAST UPSLOPE BOUNDARY LAYER FLOW GOING FOR AREAS EAST OF THE MOUNTAINS. BOTH MODELS DONT REALLY MOVE THE UPPER LOW TO THE WEST THAT MUCH THROUGH LATE IN THE WEEK...BRINGING IT EAST INTO THE 4 CORNERS REGION BY SATURDAY...THEN THEY DIVERGE WITH THE ECMWF WANTING TO LIFT THE LOW A BIT FARTHER NORTH INTO WYOMING NEXT SUNDAY WHEREAS THE GFS KEEPS IT FARTHER DETACHED FROM THE SOUTHERN EDGE OF THE STRONGER MIDLEVEL WESTERLIES...HOLDING IT TO THE SOUTH OVER NEW MEXICO THROUGH EARLY NEXT WEEK. OVERALL...THE CONSENSUS IN THE MEDIUM RANGE GUIDANCE POINTS TO A PERSISTENT PATTERN WEDNESDAY THROUGH AT LEAST FRIDAY WITH PERIODS OF WEAKER SHORTWAVES EJECTING NORTHEAST FROM THE MAIN UPPER LOW TO THE SOUTHWEST...INTERACTING WITH THE MOIST EAST/SOUTHEAST BOUNDARY LAYER FLOW (ESPECIALLY ALONG AND EAST OF THE MOUNTAINS) TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. THE PATTERN BECOMES A BIT MORE UNCERTAIN NEXT WEEKEND...WITH THE ECMWF OBVIOUSLY MORE BULLISH ON POPS AND THE GFS SOMEWHAT DRIER. FOR NOW WE TRENDED POPS CLOSER TO THE GFS FOR NEXT WEEKEND GIVEN THE UNCERTAINTY OF EXACTLY HOW THE UPPER LOW WILL START TO EJECT. AS FOR ANY SEVERE THUNDERSTORMS DURING THE MID TO LATE WEEK TIMEFRAME...WITH A OVERALL PATTERN WITH AN UPPER LOW SITUATED TO OUR SOUTHWEST...WE WOULD NOT BE SUPRISED TO SEE A FEW EEPISODES OF AFTERNOON/EVENING SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS AS SHORTWAVES WITH COOLER POCKETS ALOFT EJECT FROM TTHE MAIN UPPER LOW...STEEPING THE MIDLEVEL LAPSE RATES PERIODICALLY. 02/GARMON && .AVIATION...(FOR THE 18Z TADS THROUGH 18Z MONDAY MORNING) ISSUED AT 1159 AM MDT SUN MAY 18 2014 VISIBLE SATELLITE IMAGERY AT NOON SHOWS A RATHER EXTENSIVE SHIELD OF MOSTLY THIN CIRRUS PASSING ACROSS THE AVIATION FORECAST AREA LATE THIS MORNING WITH A FEW WAVE CLOUDS FORMING IN THE LEE OF THE LARAMIE AND THE SNOWY RANGES WEST OF CHEYENNE. 15Z HR RR...12Z NAM12 AND TO SOME EXTENT THE 12Z GFS40 CONTINUES TO ADVERTISE SHOWERS AND STORMS DEVELOPING ALONG A LEE TROUGH THAT EXTENDS FROM JUST WEST OF CHEYENNE TO JUST WEST OF DOUGLAS IN THE LATE AFTERNOON HOURS...WITH STORMS BECOMING A LITTLE MORE NUMEROUS AND STRONGER AS THEY MOVE NORTHEAST INTO THE NORTHERN PARTS OF THE WESTERN NEBRASKA PANHANDLE LATE THIS AFTERNOON AND EARLY THIS EVENING. FOR RIGHT NOW THE PROJECTED COVERAGES OF STORMS DOES NOT LOOK SUFFICIENT TO INCLUDE A PREVAILING MENTION OF THUNDERSTORMS TO THE AREA WITH THE GREATEST RAIN CHANCES (CHAD RON, SCOTTSDALE AND ALLIANCE)...HOWEVER WE DID INCLUDE A VACANT MENTION OF THUNDERSTORMS IN THE AREA FROM ROUGHLY 23Z THROUGH 05Z. WINDS SHOULD PICK UP FROM THE SOUTHWEST 20G30KT THIS AFTERNOON OVER MOST WYOMING SITES AND FROM THE SOUTH 20G30KT OVER MOST NEBRASKA SITES. MODELS PROJECT THE SURFACE TROUGH TO PROGRESS EASTWARD LATE TONIGHT WITH WINDS DIMINISHING A BIT AND GOING MORE NORTHWESTERLY BY MORNING. PREVAILING FORECASTS ALL SITES WILL REMAIN VFR WITH CEILINGS ABOVE 5000 FT AGL...ALTHOUGH WE MAY HAVE A FEW AMENDMENTS TO MFR LATE THIS AFTERNOON WHEN WE GET A BETTER HANDLE ON EXACTLY WHERE THUNDERSTORMS WILL FIRE AND IF THEY WILL AFFECT ANY OF OUR AIRPORTS. && .FIRE WEATHER... ISSUED AT 313 PM MDT SUN MAY 18 2014 MINIMAL FIRE WEATHER CONCERNS ARE EXPECTED THROUGH THE NEXT WEEK AS FUELS ARE IN GREEN UP ACROSS SOUTHEAST WYOMING AND NEBRASKA PANHANDLE. GUSTY SOUTHWEST WINDS WILL OCCUR ACROSS WESTERN CARBON COUNTY THIS AFTERNOON...ALONG WITH HUMIDITIES DROPPING INTO THE LOW TEENS. MORE WIDESPREAD RAIN CHANCES BEGIN TO INCREASE MONDAY AFTERNOON AS A LOW PRESSURE SYSTEM MOVES INTO WESTERN UTAH AND STALLS OVER THAT AREA. A SERIES OF DISTURBANCES EJECTING NORTH AND NORTHEAST OFF THIS LOW WILL BRING CHANCES FOR WETTING RAINS EACH AFTERNOON AND EVENING FOR MUCH OF THE DISTRICT THRU THE WEEK. && .HYDROLOGY... ISSUED AT 313 PM MDT SUN MAY 18 2014 NORMAL TO ABOVE NORMAL TEMPERATURES TO CONTINUE THIS UPCOMING WEEK FOR THE FORECAST AREA...ALONG WITH A CONTINUED WET PATTERN. RISES ON TRIBUTARIES AND HEADWATERS ARE EXPECTED FOR THE SNOWY AND SIERRA MA DRE RANGES WITH THIS INCREASED WARMING TREND. THE LARAMIE RIVER...UPPER NORTH PLATTE AND LITTLE SNAKE RIVERS SHOULD CONTINUE TO SEE SIGNIFICANT RISES THROUGH MID WEEK. RAIN CHANCES CONTINUE JUST ABOUT EVERY AFTERNOON AND EVENING THROUGH FRIDAY NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...CLAYCOMB LONG TERM...GARMON AVIATION...GARMON FIRE WEATHER...CLAYCOMB HYDROLOGY...CLAYCOMB
Hazardous weather outlook, May 18, 12:02 PM MDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1202 PM MDT SUN MAY 18 2014 NEZ021-054-055-WYZ101-103>107-109>119-191815- MORRILL-KIMBALL-CHEYENNE-CONVERSE COUNTY LOWER ELEVATIONS- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1202 PM MDT SUN MAY 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. NO SEVERE STORMS ARE EXPECTED AT THIS TIME. MAIN HAZARDS WITH THESE THUNDERSTORMS WILL BE DOWN BURST WINDS TO 50 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL CONTINUE TO BE A CHANCE FOR THUNDERSTORMS MOST DAYS DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019-020-095-096-WYZ102-108-191815- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-NORTH SIOUX-SOUTH SIOUX- NIOBRARA COUNTY-GOSHEN COUNTY- 1202 PM MDT SUN MAY 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH HAIL AND GUSTY WINDS THE MAIN THREAT. STORM MOVEMENT EXPECTED TO BE FROM THE SOUTHWEST TO NORTHEAST AT 30 MPH. GOLF BALL SIZED HAIL AND DOWN BURST WINDS TO 70 MPH WILL BE THE PRIMARY HAZARDS WITH THESE SEVERE THUNDERSTORMS. EXPECT THESE THUNDERSTORMS TO CONTINUE INTO THE MID EVENING BEFORE EXITING EAST OF THE PANHANDLE AFTER 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL CONTINUE TO BE A CHANCE FOR THUNDERSTORMS MOST DAYS DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND NORTH OF A LINE FROM DOUGLAS TO TORRINGTON TO BRIDGEPORT AFTER 3 PM THIS AFTERNOON THROUGH 9 PM THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, May 18, 4:08 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 408 PM MDT SUN MAY 18 2014 NEZ019-096-WYZ108-182245- GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE- 408 PM MDT SUN MAY 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX...EASTERN GOSHEN AND EXTREME NORTHWESTERN SCOTTS BLUFF COUNTIES UNTIL 445 PM MDT... AT 405 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A INTENSIFYING THUNDERSTORM 6 MILES SOUTHEAST OF TORRINGTON...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... HENRY AROUND 415 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4230 10396 4212 10371 4193 10411 4199 10417 TIME...MOT...LOC 2207Z 226DEG 23KT 4200 10412 RUBIN
Local storm report, May 18, 4:34 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
434 PM MDT SUN MAY 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 7 NW MORRILL 42.04N 104.02W
05/18/2014 E0.50 INCH SIOUX NE PUBLIC
&&
BCHAPMANLocal storm report, May 18, 4:41 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
441 PM MDT SUN MAY 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 7 N MORRILL 42.07N 103.92W
05/18/2014 E0.50 INCH SIOUX NE TRAINED SPOTTER
SOME DIME SIZED.
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 4:27 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 63 min |
| May 18, 4:08 PM MDT | Special Weather Statement | CYS | Goshen | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.